Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Breastfeeding Moms Breastfeeding Moms

is lexapro safe?

Posted by on Jul. 20, 2009 at 3:58 PM
  • 9 Replies

i am having some anxity issues mostly from stress, but the dr recommend me taking lexapro.  i took paxil before i had kids and it had horrable side effets i didn't even realize untill i went off of it.

 anyway, i am still breastfeeding and i have noticed a lot of people saying it is not safe to take while breastfeeding, heck i do not even take certin vitimins because they  could be bad.

 my symtoms of anxiety are not horrable, they just come up every once and awhile. my husband has a stressful job, i am at home, and i have two little kids. it is a lot of stress sometime i feel like a single mom.

 do any of you take an anitdepressent? if so what do you take, what are the side effects. paxil made me a zombie, and sex was so horrable. i gained a lot of weight too

by on Jul. 20, 2009 at 3:58 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-9):
LKRA
by Platinum Member on Jul. 20, 2009 at 4:03 PM

http://toxnet.nlm.nih.gov/cgi-bin/sis/search/f?./temp/~mjt6Bt:2

Lexapro is okay to take, but there are other meds that are safer. I take Zoloft, which has a better "safe" rating, I guess it's called, than most. My doctor also recommended Wellbutrin. The only side effect I have with Zoloft is that I clench my jaw when I sleep, so it pops in the morning. :) That's about it.

pamela_in_fl
by on Jul. 21, 2009 at 10:06 AM

I also take Zoloft, for postpartum. It depends on your dose. I get very tired but I am slowly adjusting to it. For the first three weeks or so I had some stomach upset no matter what I ate. It's all evening out now. I've been on it now for about four weeks give or take. All drugs have that rating for nursing moms. I personally won't take Lexapro. The Zoloft seems to have the most minimal amount that goes into the milk. I looked into it a lot before taking it. From my research Zoloft was first, then Paxil for safety. Do some Googling to make you feel better! I also called the La Leche League to confirm!

bluesubaru
by on Jul. 21, 2009 at 7:57 PM

paxil is the devil i have been on it, it is so not safe at all.

i did google lexapro the side effects are really the same as paxil i think the drs are pushing the lexapro. i am tierd enough the way it is, i do not need to be more tierd.

harmonysmommy06
by on Jul. 21, 2009 at 11:14 PM

ive been on a few things and ive found that lexapro is like a 'magic drug' for me.  it helps me SO MUCH and my dd has shown no affects to it. 


mommy to three little princesses!

Autumn Clare-4/9/2009

Harmony Rose-9/06/06

Raine Elizabeth-edd 4/2/05

LKRA
by Platinum Member on Jul. 22, 2009 at 10:01 AM

My stomach has been a mess since I started Zoloft; I thought it was all the blackberries I've been eating! LOL Does it really cause upset stomach?

Quoting pamela_in_fl:

I also take Zoloft, for postpartum. It depends on your dose. I get very tired but I am slowly adjusting to it. For the first three weeks or so I had some stomach upset no matter what I ate. It's all evening out now. I've been on it now for about four weeks give or take. All drugs have that rating for nursing moms. I personally won't take Lexapro. The Zoloft seems to have the most minimal amount that goes into the milk. I looked into it a lot before taking it. From my research Zoloft was first, then Paxil for safety. Do some Googling to make you feel better! I also called the La Leche League to confirm!


pamela_in_fl
by on Jul. 22, 2009 at 10:45 AM


Quoting LKRA:

My stomach has been a mess since I started Zoloft; I thought it was all the blackberries I've been eating! LOL Does it really cause upset stomach?

Quoting pamela_in_fl:

I also take Zoloft, for postpartum. It depends on your dose. I get very tired but I am slowly adjusting to it. For the first three weeks or so I had some stomach upset no matter what I ate. It's all evening out now. I've been on it now for about four weeks give or take. All drugs have that rating for nursing moms. I personally won't take Lexapro. The Zoloft seems to have the most minimal amount that goes into the milk. I looked into it a lot before taking it. From my research Zoloft was first, then Paxil for safety. Do some Googling to make you feel better! I also called the La Leche League to confirm!

 

It sure does!

Less serious Zoloft side effects may include:

  • drowsiness, dizziness, tired feeling;

  • mild nausea, stomach pain, upset stomach, constipation;

  • dry mouth;

  • changes in appetite or weight;

  • sleep problems (insomnia); or

  • decreased sex drive, impotence, or difficulty having an orgasm.


 

LKRA
by Platinum Member on Jul. 22, 2009 at 11:01 AM

Oh. LOL I hate to be graphic, but I have NOT had constipation. LMAO I'll blame it on the blackberries. :)

Quoting pamela_in_fl:

 

Quoting LKRA:

My stomach has been a mess since I started Zoloft; I thought it was all the blackberries I've been eating! LOL Does it really cause upset stomach?

Quoting pamela_in_fl:

I also take Zoloft, for postpartum. It depends on your dose. I get very tired but I am slowly adjusting to it. For the first three weeks or so I had some stomach upset no matter what I ate. It's all evening out now. I've been on it now for about four weeks give or take. All drugs have that rating for nursing moms. I personally won't take Lexapro. The Zoloft seems to have the most minimal amount that goes into the milk. I looked into it a lot before taking it. From my research Zoloft was first, then Paxil for safety. Do some Googling to make you feel better! I also called the La Leche League to confirm!

 

It sure does!

Less serious Zoloft side effects may include:

  • drowsiness, dizziness, tired feeling;

  • mild nausea, stomach pain, upset stomach, constipation;

  • dry mouth;

  • changes in appetite or weight;

  • sleep problems (insomnia); or

  • decreased sex drive, impotence, or difficulty having an orgasm.


 


pamela_in_fl
by on Jul. 22, 2009 at 3:11 PM

 

 

LMAO!! I didn't either!! Upset stomach is listed there too... we all know what that can lead to!

Quoting LKRA:

Oh. LOL I hate to be graphic, but I have NOT had constipation. LMAO I'll blame it on the blackberries. :)

Quoting pamela_in_fl:

 

Quoting LKRA:

My stomach has been a mess since I started Zoloft; I thought it was all the blackberries I've been eating! LOL Does it really cause upset stomach?

Quoting pamela_in_fl:

I also take Zoloft, for postpartum. It depends on your dose. I get very tired but I am slowly adjusting to it. For the first three weeks or so I had some stomach upset no matter what I ate. It's all evening out now. I've been on it now for about four weeks give or take. All drugs have that rating for nursing moms. I personally won't take Lexapro. The Zoloft seems to have the most minimal amount that goes into the milk. I looked into it a lot before taking it. From my research Zoloft was first, then Paxil for safety. Do some Googling to make you feel better! I also called the La Leche League to confirm!

 

It sure does!

Less serious Zoloft side effects may include:

  • drowsiness, dizziness, tired feeling;

  • mild nausea, stomach pain, upset stomach, constipation;

  • dry mouth;

  • changes in appetite or weight;

  • sleep problems (insomnia); or

  • decreased sex drive, impotence, or difficulty having an orgasm.


 

 


bluesubaru
by on Jul. 30, 2009 at 4:30 PM

okay, i decided it wasn't worth it to take any drugs, thank god at this point i can have that option. i can not have those side effects i am with my kids 247 i can have those side effects, and i can say after having two kids and my husband is now sterile i want good sex

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)